Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2007, 8:58 PM MDT for Washington County, Utah. It took effect at Jul 31, 2007, 9:06 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 8:58 PM MDT (02:58 UTC)
- In effect from
- Jul 31, 2007, 9:06 PM MDT
- Expired
- Aug 1, 2007, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3191 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 010306
FFWSLC
UTC053-010600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
858 PM MDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN UTAH...
* UNTIL MIDNIGHT MDT
* AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER LA VERKIN...CURRANT...NORTH
...AND TIMBER CREEKS LOCATED IN ZION NATIONAL PARK.
RAINFALL ESTIMATES INCLUDE OVER AN INCH IN MANY OF THE HEADWATER
AREAS OF THESE STREAMS. THESE WATERWAYS ARE LOCATED IN ZION
NATIONAL PARK AND FLOW THROUGH SLOT CANYONS. THESE STREAMS TERMINATE
AT THE VIRGIN RIVER NEAR THE TOWNS OF TOQUERVILLE AND VIRGIN.
PLEASE USE CAUTION IF YOU ARE IN THESE AREAS THIS EVENING. THESE
STREAMS WILL FLOW AT DANGEROUS LEVELS THIS EVENING...AND HIGHER
LEVELS THROUGHOUT THE NIGHTTIME HOURS.
LAT...LON 3722 11329 3719 11315 3736 11299 3743 11308
3746 11320
$$
MCINERNEY2 follow-up statements
000
WGUS75 KSLC 010420
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 PM MDT TUE JUL 31 2007
UTC053-010600-
WASHINGTON UT-
1016 PM MDT TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL WASHINGTON COUNTY...
AT 1012 PM MDT...ZION PARK SERVICE RANGERS OBSERVED RISES OF 2 FEET
IN THE HEADWATER AREAS OF LA VERKIN AND TIMBER CREEKS. THESE FLOWS
WILL BECOME DANGEROUS AS THEY FLOW THROUGH THE NARROWER SECTIONS OF
THESE STREAMS. AS THE FLOWS MOVE THROUGH TO THE LOWER RIVER REACHES
AND APPROACH THE VIRGIN RIVER...THEY ARE EXPECTED TO ATTENUATE AND
POSE LESS OF A THREAT.
PLEASE USE CAUTION IF YOU ARE VENTURING NEAR THESE WATERWAYS.
LAT...LON 3722 11329 3719 11315 3736 11299 3743 11308
3746 11320
$$
MCINERNEY000
WGUS75 KSLC 010552
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1148 PM MDT TUE JUL 31 2007
UTC053-010600-
WASHINGTON UT-
1148 PM MDT TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
EAST CENTRAL WASHINGTON COUNTY...
PRECIPITATION HAS DIMINISHED CONSIDERABLY OVER SOUTHERN UTAH.
SHOWERS AND THUNDERSTORMS WILL CONTINUE BUT FLASH FLOODING NO LONGER
IS A THREAT. AS A RESULT THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE AT MIDNIGHT MDT.
LAT...LON 3722 11329 3719 11315 3736 11299 3743 11308
3746 11320
$$
YOUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:50 PM MDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 3:50 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT TUE JUL 31 2007
.SYNOPSIS...AN UPPER LEVEL RIDGE AND A MOIST AIRMASS WILL REMAIN
OVER THE AREA THROUGH THURSDAY.
&&
.DISCUSSION...UPPER HIGH AT 500 MB LOCATED OVER WESTERN COLORADO.
LIGHT FLOW WITH AN UNSEASONABLY MOIST AIRMASS OVER THE ENTIRE
FORECAST AREA. MODELS SUGGEST MOISTURE TO INCREASE EVEN FURTHER
OVER THE AREA THE NEXT COUPLE OF DAYS WITH PW VALUES GETTING INTO
THE 1.5 INCH RANGE.
THUS FAR CONVECTION TODAY HAS BEEN INITIATED ON TERRAIN IN AREAS
THAT HAVE HAD STRONG SOLAR HEATING. ONE COMPLEX OF STORMS OVER THE
SALT CREEK BURN AREA EAST OF NEPHI HAS PROMPTED ISSUANCE OF A FLASH
FLOOD WATCH FOR MUD AND DEBRIS FLOWS IN THE AREA.
OTHER FLASH FLOOD WATCH AREA OVER SW UTAH HAS BEEN QUIET SO FAR
BUT BELIEVE ACTIVITY COULD INITIATE LATE SO WATCH HAS BEEN CONTINUED.
GFS/NAM12 BOTH SHOW SHORT WAVE TROUGH OVER NV TODAY MOVING NE INTO
N. UTAH THIS EVENING. GFS BRINGS CLOSED 500 MB CIRCULATION TO
ABOUT SLC BY MIDNIGHT WHILE NAM HAS TROUGH IN EXTREME NW CORNER OF
UT AT THE SAME TIME. GFS PRODUCES SIGNIFICANT PRECIP OVER WASATCH
FRONT REGION WITH THIS WAVE WHILE NAM IS DRY. FACT THAT BOTH
MODELS HAVE THE TROUGH LENDS SOME CONFIDENCE IN TROUGH NOT BEING
JUST DUE TO CONVECTIVE FEEDBACK...HAVE GONE WITH GFS TIMING AND
POSITION AND THUS HAVE GONE WITH LIKELY SHOWERS/THUNDERSTORMS
TONIGHT FOR URBAN CORRIDOR....EXPECT DEVELOPMENT TO HOLD OFF UNTIL
NEAR DARK...BUT GIVEN DEEP MOISTURE THUNDERSTORMS SHOULD CONTINUE
PAST THE USUAL SUNSET CUTOFF.
STILL NO AGREEMENT RUN TO RUN OR MODEL TO MODEL ON HOW TROUGHS
MOVING THROUGH N. ROCKIES OR SPLITTING ALONG W. COAST ARE HANDLED.
GFS/EC INDICATE VERY DIFFERENT SCENARIOS...BUT EACH MODEL IS
CHANGING RUN TO RUN SO CONFIDENCE IS LOW. HAVE KEPT THE MOIST
REGIME GOING THROUGH SATURDAY WITH SLIGHT DECLINE IN POPS EACH DAY
AS WE GO OUT IN TIME...THEN MUCH DRIER SUNDAY. CONFIDENCE IS LOW
FROM SUNDAY ONWARD.
&&
.AVIATION...OUTFLOW FROM EARLIER THUNDERSTORMS WILL KEEP THE SURFACE
WINDS OUT OF THE W-NW AT THE KSLC TERMINAL THROUGH AT LEAST 02Z.
LATE AFTERNOON MOUNTAIN THUNDERSTORMS EAST AND SOUTH OF THE KSLC
ARE NOT EXPECTED TO APPROACH THE TERMINAL THROUGH 01Z. ORGANIZED
THUNDERSTORMS MAY PRESS IN FROM THE W-SW DURING THE 02-04Z TIME
PERIOD. HEAVY RAINFALL WITH STORMS COULD PRODUCE BRIEF PERIODS OF
MVFR VISIBILITIES. THE THREAT OF SIGNIFICANT PRECIP WILL DECREASE
AFTER 06Z WITH WINDS BECOMING SE AT THAT TIME.
&&
.FIRE WEATHER...MOISTURE WILL BE WIDESPREAD ACROSS THE REGION
THROUGH THURSDAY WITH A DRYING TREND EXPECTED ACROSS THE NORTH
BEGINNING FRIDAY. THIS DRYING TREND SHOULD REACH WEST CENTRAL
PORTIONS OF UTAH SATURDAY AND INTO THE SOUTH BY SUNDAY. IN THE
MEANTIME...WETTING RAINS ARE EXPECTED WITH MOST SHOWERS AND
THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND THURSDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM TUESDAY FOR UTZ008-UTZ014-UTZ016-
UTZ019-UTZ020-UTZ517-UTZ518.
WY...NONE.
&&
PUBLIC...DUNN
FIRE WEATHER...STRUTHWOLF
AVIATION...CONGER
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 31, 3:57 AM MDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 AM MDT TUE JUL 31 2007 UTZ001>011-014-015-517-WYZ021-011200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 357 AM MDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA...AS MOISTURE CONTINUES TO INCREASE ACROSS THE REGION. HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS...WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK...WHICH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST FRIDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...GUSTY WINDS AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ012-013-016-019>021-518-011200- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 357 AM MDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND EAST CENTRAL UTAH. .DAY ONE...TODAY AND TONIGHT ABUNDANT MOISTURE SPREADING NORTHWARD INTO THE OUTLOOK AREA WILL ALLOW FOR THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND EVENING. LOCALLY TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY ACROSS AREAS PRONE TO FLOODING SUCH AS SLOT CANYONS AND NORMALLY DRY WASHES. THE THREAT FOR HEAVY RAINFALL AND ATTENDANT FLASH FLOODING IS HIGHEST ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND...WHICH WILL ALLOW FOR THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY TORRENTIAL RAINFALL AND SUBSEQUENT FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS SLOT CANYONS AND NORMALLY DRY WASHES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:34 PM MDT | Flash Flood Warning | SLC | Iron, Washington | 3 hr |
| Aug 1, 4:25 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Aug 1, 4:44 PM MDT | Severe Thunderstorm Warning | SLC | Morgan | 31 min |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.